Alert archive / Mississippi / Flash Flood Warnings in 2008

Flash Flood Warning 44, NWS Jackson, MS

May 28, 20084 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at May 28, 2008, 10:38 AM CDT for 4 counties in Mississippi. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2008, 10:38 AM CDT (15:38 UTC)
Expired
May 28, 2008, 12:45 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Claiborne County, MS, Hinds County, MS, Rankin County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 50 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 11:40 AM CDTHEAVY RAIN 2.5Downtown Jackson, MSMINOR FLOODING ALONG SOME ROADS IN DOWNTOWN JACKSON AND IN RURAL CENTRAL HINDS COUNTY.
May 28, 12:18 PM CDTHEAVY RAIN 2.781 E Vicksburg, MSTOTAL RAINFALL THUS FAR IN EAST VICKSBURG NEAR THE NATIONAL MILITARY PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 112 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.6 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 509 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
509 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 281540
FFWJAN
MSC021-049-121-149-281745-
/O.NEW.KJAN.FF.W.0044.080528T1538Z-080528T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1038 AM CDT WED MAY 28 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HINDS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...JACKSON...CLINTON...
  RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RICHLAND...PEARL...FLOWOOD...
  BRANDON...
  CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
  WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 1245 PM CDT

* AT 1038 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED  
  THUNDERSTORMS WITH VERY HEAVY RAIN MOVING EAST ACROSS THE WARNING  
  AREA. THESE STORMS WILL CONTINUE OVER THE AREA UNTIL EARLY         
  AFTERNOON RESULTING IN FLASH FLOODING OF POOR DRAINAGE AREAS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FLOWERS...
  BOVINA...EDWARDS AND BOLTON

ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3222 9097 3239 9081 3243 9054 3237 8975
      3221 8995 3209 9008 3208 9103
TIME...MOT...LOC 1538Z 180DEG 0KT 3231 9026

$$

EEC
2 follow-up statements
000 
WGUS74 KJAN 281713
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1207 PM CDT WED MAY 28 2008

MSC021-049-121-149-281745-
/O.CON.KJAN.FF.W.0044.000000T0000Z-080528T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAIBORNE MS-HINDS MS-RANKIN MS-WARREN MS-
1207 PM CDT WED MAY 28 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
WARREN...RANKIN...HINDS AND CLAIBORNE COUNTIES...

AT 1207 PM CDT...MODERATE TO HEAVY RAIN WAS CONTINUING TO MOVE EAST 
ACROSS THE WARNING AREA...FROM VICKSBURG TO JACKSON TO FLOWOOD. THE 
HEAVIEST RAINFALL IS OCCURRING OVER EASTERN WARREN AND WESTERN HINDS 
COUNTIES...WHERE THREE TO FOUR INCHES OF RAIN IS ESTIMATED TO HAVE 
FALLEN SO FAR. RAINFALL IN EXCESS OF TWO INCHES HAS BEEN OBSERVED SO 
FAR AT HAWKINS FIELD IN JACKSON...AND ONE TO TWO INCHES OF RAIN IS 
ESTIMATED TO HAVE FALLEN IN THE FLOWOOD AREA. 

THE OVERALL INTENSITY OF THE RAINFALL HAS DECREASED SOME...BUT AN 
ADDITIONAL HALF INCH TO ONE INCH OF RAIN IS STILL POSSIBLE EARLY 
THIS AFTERNOON...AND THIS WOULD AGGRAVATE ANY ON-GOING FLOOD 
PROBLEMS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FLOWERS...
BOVINA...JACKSON...FLOWOOD...EDWARDS...CLINTON AND BOLTON

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3222 9097 3239 9081 3243 9054 3237 8975
      3221 8995 3209 9008 3208 9103
TIME...MOT...LOC 1704Z 180DEG 0KT 3231 9026

$$

EEC
000 
WGUS74 KJAN 281741
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1240 PM CDT WED MAY 28 2008

MSC021-049-121-149-281750-
/O.EXP.KJAN.FF.W.0044.000000T0000Z-080528T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAIBORNE MS-HINDS MS-RANKIN MS-WARREN MS-
1240 PM CDT WED MAY 28 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1245 PM CDT FOR 
WARREN...RANKIN...HINDS AND CLAIBORNE COUNTIES... 

RAINFALL HAS DIMINISHED IN INTENSITY AND THE THREAT FOR FLASH 
FLOODING HAS ENDED.

LAT...LON 3222 9097 3239 9081 3243 9054 3237 8975
      3221 8995 3209 9008 3208 9103
TIME...MOT...LOC 1740Z 180DEG 0KT 3231 9026

$$

EEC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 28, 10:25 AM CDT, 13 minutes earlier.

Area forecast discussion, May 28, 10:25 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1025 AM CDT WED MAY 28 2008

.UPDATE...LATEST SATELLITE IMAGERY SHOWS A DISTURBANCE PUSHING
THROUGH THE REGION. SHOWERS AND EMBEDDED THUNDERSTORMS HAVE BEEN
TRAINING ACROSS PORTIONS OF CENTRAL MISSISSIPPI AS WE GET SOME
REDEVELOPMENT FROM THE WEST. THIS ACTIVITY SEEMS TO HAVE SET UP A
BOUNDARY ACROSS AREAS JUST NORTH OF INTERSTATE 20. WE HAVE HAD
REPORTS OF LOCALIZED FLOODING OVER YAZOO AND MADISON COUNTIES SO
FAR. EXPECT THE RAINS TO CONTINUE AS A WEAK FRONT MOVES INTO THE
REGION FROM THE NORTH.

CHECKING AREA SOUNDINGS CAPES AND INSTABILITY IS NOT VERY IMPRESSIVE
FOR TODAY. ADJUSTED SOUNDING FOR OUR AREA ONLY BRINGS A CAPE OF LESS
THAN 1000. SPC HAS THE AREA UNDER A 5 PERCENT RISK FOR HAIL AND GUSTY
WINDS FOR TODAY. SO WITH FRONT COMING DOWN WILL KEEP THE MENTION
OF STRONG STORMS POSSIBLE IN THE HWO. CLOUDS AND RAINS WILL ALSO
SLOW DOWN THE RISE IN TEMPS FOR TODAY...BUT LOW TO MIDDLE 80S STILL
LOOKS TO BE ON TRACK. NATIONAL AND LOCAL JACKSON WRF ENSEMBLES SHOWS
SHOWERS AND THUNDERSTORMS DECREASING FROM THE NORTH BY EARLY THIS
EVENING WITH THE MOVEMENT OF THE WEAK FRONT. WILL INCREASE POPS
ACROSS THE REGION FOR THIS AFTERNOON. PRECIPITABLE WATER
WILL BE AROUND 1.6 TO AROUND 2 INCHES...SO LOCALLY HEAVY RAINS WILL
CONTINUE TO BE AN ISSUE FOR THE REST OF THE DAY. OTHERWISE CURRENT
FORECAST APPEARS TO BE ON TRACK./17/

&&

.AVIATION...THUNDERSTORMS ARE CONTINUING ACROSS AREAS JUST NORTH OF
THE INTERSTATE 20 CORRIDOR WITH THE UPPER LEVEL DISTURBANCE MOVING
OVER THE AREA. GREATER THUNDERSTORM COVERAGE IS EXPECTED AREAWIDE
TODAY AS THE DISTURBANCE MOVES SOUTH AND A WEAK COLD FRONT DROPS
INTO THE AREA. SOUTH OF THE THUNDERSTORMS THIS MORNING...MVFR
VISIBILITIES WERE BEING OBSERVED. MVFR TO IFR VISIBILITIES AND
CEILINGS ARE EXPECTED IN THUNDERSTORMS TODAY. OTHERWISE EXPECT MVFR
CONDITIONS OUTSIDE OF STORMS.THUNDERSTORMS WILL BE POSSIBLE IN THE
SOUTH ALONG THE FRONT THIS EVENING BUT VFR CONDITIONS ARE EXPECTED
IN THE NORTH. /17/

&&

./PREVIOUS DISCUSSION...400 AM CDT WED MAY 28 2008/

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...BETTER CHANCES FOR RAIN
EXPECTED TODAY AS A WEAK COLD FRONT SAGS INTO THE AREA. WATER VAPOR
IMAGERY/RUC ANALYSIS SHOWS CIRCULATION AROUND THE LARGE MID-UPPER
LEVEL HIGH CENTERED OVER WEST TEXAS WITH A SHORTWAVE ROUNDING THE
EAST SIDE. THIS SHORTWAVE WAS OVER OUR DELTA REGION AND IS EXPECTED
TO MOVE SLOWLY SOUTH ACROSS OUR CWFA TODAY. THIS SHORT WAVE WAS
HELPING TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS EARLY THIS
MORNING GENERALLY ALONG AND NORTH OF HIGHWAY 82. SURFACE ANALYSIS
SHOWS A WEAK COLD FRONT DRAPED ACROSS TENNESSEE AND CENTRAL ARKANSAS
WITH HIGH PRESSURE NORTH OF THE FRONT CENTERED OVER THE GREAT LAKES.
THIS HIGH OVER THE GREAT LAKES REGION WILL WEAKEN THROUGH THURSDAY
BUT MOVE SOUTH INTO THE OHIO VALLEY AND HELP PUSH THE WEAK COLD
FRONT INTO OUR CWA TODAY. WE STILL HAVE A MOIST AIRMASS OVER OUR
AREA WITH THE 00Z THU JAN SOUNDING SHOWING A PW NEAR AN INCH AND
THREE QUARTERS BUT THE STEEP MID LEVEL LAPSE RATES FROM THE PAST
WEEKEND HAVE MODIFIED AND WEAK SHEAR IS EXPECTED OVER OUR AREA AGAIN
TODAY. THIS SHOULD LIMIT SEVERE STORM POTENTIAL TODAY BUT WITH THE
FRONT ARRIVING DURING THE HEAT OF THE DAY STRONG THUNDERSTORMS WL BE
POSSIBLE AND WL KEEP MENTION IN HWO. LOCAL WRF RUN SHOWS THE
ACTIVITY THIS MORNING ALONG HIGHWAY 82 SHIFTING SOUTH TO THE I-20
CORRIDOR BY NOON AND INTO OUR SOUTHERN ZONES THIS AFTERNOON. THE
COLD WILL BE A LITTLE SLOWER AND LIKELY NOT DROP TO THE HIGHWAY 82
CORRIDOR UNTIL THE AFTERNOON. THE FRONT WILL CONTINUE DRIFTING SOUTH
THIS EVENING AND MOST OF THE CONVECTION TONIGHT IS EXPECTED ALONG
AND SOUTH OF THE BOUNDARY. MODELS ARE RATHER DRY THURSDAY BUT HAVE
THE WEAK FRONT STALLED ALONG THE HIGHWAY 84 CORRIDOR. HAVE OPTED TO
KEEP ISOLATED WORDING IN THE SOUTH FOR THURSDAY. CLOUDS AND RAIN
SHOULD LIMIT INSOLATION TODAY AND HOLD MUCH OF THE AREA TO HIGHS IN
THE LOW TO MID 80S. DRIER AIR OVER MUCH OF THE AREA TONIGHT WILL
ALLOW FOR COOLER MIN TEMPS THURSDAY MORNING IN THE MID 60S. THE
SOUTH WILL SEE THE COOLER HIGHS THURSDAY BUT WARM TEMPERATURES NEAR
90 ARE EXPECTED BACK ACROSS THE NORTHERN HALF. LITTLE SPREAD IN
GUIDANCE TEMPERATURES THROUGH THE SHORT TERM AND MAV GUIDANCE WAS
GENERALLY ACCEPTED. /22/

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY...OVERALL THE MEDIUM
RANGE MDLS STILL SEEM TO BE IN DECENT AGREEMENT. THERE ARE SOME
SLIGHT DIFFERENCES WHICH COULD LEAD TO EITHER A SLIGHTLY BETTER
CHANCE FOR RAIN EARLY NEXT WEEK OR JUST MOSTLY DRY...WARM WEATHER
WITH ONLY ISOLATED TSRA. BOTH MDLS SUGGEST WARM TEMPS WITH HIGHS A
GOOD 5 TO 8 DEGREES ABV NORMAL. OVERALL CONFIDENCE IS HIGH IN THE
TEMP FORECAST BUT POPS MAY BE A LITTLE MORE TRICKY. WIDESPREAD SHRA
AND TSRA SEEM TO BE A GOOD THING TO BET AGAINST BUT ISOLATED CONVECTION
SEEMS POSSIBLE ALMOST EVERY AFTN WITH CERTAIN LOCATIONS TO FOCUS ON
EACH DAY.

FRI AND SAT LOOK TO BE MOSTLY DRY. WHAT LITTLE IS LEFT OF THE BNDRY
WILL LOSE ITS IDENTITY OVER NIGHT THU AND BY MIDDAY FRI THERE WILL
BE VERY LITTLE LL CONVERGENCE ALONG AND SE OF THE TRACE. ALSO THE
AIRMASS WILL NOT BE VERY CONDUCIVE FOR CONVECTION AS DRIER RECYCLED
CONTINENTAL AIR OVER THE NRN GULF WILL ACTUALLY FILTER INTO THE
AREA. ONE MORE THING AGAINST CONVECTION WILL BE THE FLAT RIDGE OVER
THE AREA. ON SAT THE RIDGE WILL START TO BUILD TO OUR WEST ACROSS
WEST TX. THIS WILL BEGIN TO AMPLIFY THE MID LEVELS WITH THE CWA
TRANSITIONING TO MORE OF A NW FLOW PATTERN. INITIALLY THE AIRMASS
WILL STILL BE QUITE DRY WITH PWS OF 0.8-1.25 AND THIS SHOULD HELP
KEEP WHATEVER CONVECTION THAT CAN DEVELOP VERY ISOLATED AT BEST. H925
TEMPS OF 24-25C SUGGEST HIGHS IN THE LOWER 90S AND THIS MATCHES UP
PRETTY CLOSE TO THE MAV GUI VALUES. GUI VALUES MAY BE JUST A TAD TO
LOW SO I HAVE ADJUSTED PRETTY MUCH THE ENTIRE CWA UP A DEGREE.

SUN THROUGH MON...NW FLOW WILL BE OVER THE AREA DURING THIS TIME AND
THIS WILL TRY TO USHER A FRONT INTO THE AREA LATE SUN. THE FRONT
WILL HAVE A HARD TIME PUSHING MUCH INTO OUR CWA BUT ITS EFFECTS MAY
BE FELT ALL THE WAY DOWN TOWARDS I 20 WHERE ISOLATED CONVECTION IS
POSSIBLE. ANY CONVECTION THAT DEVELOPS SUN COULD HAVE THE POTENTIAL
TO BECOME STRONG/SEVERE. LAPSE RATES WILL BE QUITE STEEP AND WITH
HIGHS EXPECTED TO APPROACH THE MID 90S INSTABILITY COULD BE MORE
THAN SUFFICIENT. THERE WILL ALSO BE A LITTLE MID LEVEL FLOW AND THIS
WILL HELP CONVECTIVE DEVELOPMENT AND POSSIBLE STRENGTHENING OF
STORMS INTO STRONG/SEVERE LIMITS. NOW CONVECTION STILL LOOKS LIKE IT
WILL BE ISOLATED OR AT BEST ON THE LOW END OF SCT WITH THE BEST CHANCE
OF SEEING CONVECTION BEING IN THE NE. MON IS WHERE SOME DIFFERENCES
COME INTO PLAY. THE ECMWF HOLDS ON TO NW FLOW A BIT LONGER WITH A
MUCH BETTER CHANCE FOR CONVECTION. THE GFS BEGINS TO MOVE THE RIDGE
AXIS EAST PLACING THE CWA INTO A MUCH WEAKER NW FLOW PATTERN. THIS
WOULD NOT BODE AS WELL FOR ANY CONVECTIVE DEVELOPMENT. BOTH DAYS
CONVECTION IF ANY DEVELOPS WILL BE HIGHLY DIURNAL AND SHOULD QUICKLY
DISSIPATE AFTER SUNSET. I HAVE STUCK CLOSE TO THE MAV GUI FOR POPS.
TEMPS WILL CONTINUE TO BE ABOVE NORMAL AND ACTUALLY WARM A LITTLE AS
LOWER TO MID 90S LOOK POSSIBLE BOTH DAYS.

HEADING INTO NEXT WEEK BOTH THE GFS AND ECMWF SUGGEST THE RIDGE
DOMINATING THROUGH THE PERIOD. THIS WOULD REALLY HINDER RAIN CHANCES
AND KEEP THE AREA WELL ABOVE NORMAL. I HAVE GONE ABOVE GUI VALUES FOR
TEMPS BY A DEGREE OR TWO. GUI POPS LOOK PRETTY GOOD SO I HAVE MADE
NO ADJUSTMENTS TO THAT. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       84  67  88  70 /  63  16  19   4
MERIDIAN      84  67  88  68 /  61  22  19   5
VICKSBURG     85  67  91  68 /  57  16  15   4
HATTIESBURG   87  66  89  68 /  43  17  26  10
NATCHEZ       84  67  88  68 /  48  16  26  10
GREENVILLE    84  67  89  68 /  52   7   6   5
GREENWOOD     83  66  89  69 /  63   9   7   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM/AVIATION: 17
Hazardous weather outlook, May 28, 6:56 AM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
656 AM CDT WED MAY 28 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
291200-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
656 AM CDT WED MAY 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO 40
MPH AND HEAVY DOWNPOURS WILL BE POSSIBLE TODAY OVER THE WHOLE OUTLOOK
AREA. NUMEROUS THUNDERSTORMS HAVE ALREADY DEVELOPED ALONG THE HIGHWAY
82 CORRIDOR THIS MORNING. THIS ACTIVITY WILL SHIFT SOUTH THROUGH THE
DAY. A WEAK UPPER LEVEL DISTURBANCE AND A WEAK COLD FRONT WILL
COMBINE WITH OUR WARM MOIST AND UNSTABLE AIRMASS TO SUPPORT
THUNDERSTORM DEVELOPMENT THAT WILL LAST INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

22

In the hours before

Special weather statement, May 28, 7:06 AM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
706 AM CDT WED MAY 28 2008

MSZ043-049-281250-
RANKIN MS-MADISON MS-
706 AM CDT WED MAY 28 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER SHARON AT 706 AM CDT...MOVING
SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN MADISON AND RANKIN COUNTIES...INCLUDING THE CITY OF
CANTON...SHOULD MONITOR THIS STORM CLOSELY.

AEC
Local storm report, May 28, 9:53 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
953 AM CDT WED MAY 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 AM     FLASH FLOOD      YAZOO CITY              32.86N 90.41W
05/28/2008                   YAZOO              MS   LAW ENFORCEMENT

            PORTIONS OF SEVERAL STREETS WITHIN YAZOO CITY ARE
            CURRENTLY COVERED WITH WATER AND ARE IMPASSIBLE. FLOODING
            IS ALSO ONGOING ALONG MANY OTHER ROADS AND IN SMALL
            CREEKS AND STREAMS THROUGHOUT YAZOO COUNTY.

&&

19
Local storm report, May 28, 10:07 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1007 AM CDT WED MAY 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      CANTON                  32.61N 90.03W
05/28/2008                   MADISON            MS   EMERGENCY MNGR

            WATER IS THREATENING A FEW HOMES IN CANTON. FLOODING IS
            ALSO BEING REPORTED ALONG HIGHWAY 16 EAST IN CANTON, AS
            WELL AS SEVERAL OTHER ROADS WITHIN THE CITY LIMITS.

&&

19
Local storm report, May 28, 10:08 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1008 AM CDT WED MAY 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      FLORA                   32.55N 90.31W
05/28/2008                   MADISON            MS   EMERGENCY MNGR

            SEVERAL STREETS ARE FLOODED IN THE AREA.

&&

19
Local storm report, May 28, 10:10 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1010 AM CDT WED MAY 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      GLUCKSTADT              32.52N 90.10W
05/28/2008                   MADISON            MS   EMERGENCY MNGR

            A FEW STREETS ARE FLOODED NEAR THE DEER FIELD
            SUBDIVISION.

&&

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:58 AM CDTFlash Flood WarningJANYazoo2 hr
May 28, 9:13 AM CDTFlash Flood WarningJANMadison, Rankin4 hr
May 28, 11:36 AM CDTFlash Flood WarningJANWarren114 min
May 28, 12:44 PM CDTRiver Flood WarningJANYazoo8 hr

Nearby

Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.